Alert archive / Indiana / Beach Hazards Statements in 2014

Beach Hazards Statement 10, NWS Chicago, IL

August 17, 2014Lake County, Porter County, Indiana; Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Aug 17, 2014, 4:38 PM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2014, 4:38 PM CDT (21:38 UTC)
Expired
Aug 18, 2014, 3:53 AM CDT
In force
11 hr
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WHUS43 KLOT 172138
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
438 PM CDT SUN AUG 17 2014

ILZ006-014-INZ001-002-180545-
/O.NEW.KLOT.BH.S.0010.140817T2138Z-140818T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
438 PM CDT SUN AUG 17 2014

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT UNTIL 4 AM CDT MONDAY. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 5 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. 

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
2 follow-up statements
010 
WHUS43 KLOT 180312
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1012 PM CDT SUN AUG 17 2014

ILZ006-014-INZ001-002-180900-
/O.CON.KLOT.BH.S.0010.000000T0000Z-140818T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
1012 PM CDT SUN AUG 17 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT
MONDAY...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 5 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
144 
WHUS43 KLOT 180853
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
353 AM CDT MON AUG 18 2014

ILZ006-014-INZ001-002-181000-
/O.CAN.KLOT.BH.S.0010.000000T0000Z-140818T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
353 AM CDT MON AUG 18 2014

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH
HAZARDS STATEMENT. 


$$

KREIN

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 3:03 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 17, 3:03 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
303 PM CDT SUN AUG 17 2014

.DISCUSSION...
301 PM CDT

A WARMER...MORE HUMID...AND POTENTIALLY MORE UNSETTLED PATTERN IS ON
THE WAY FOR MUCH OF THE UPCOMING WEEK. MOISTURE CHANNEL IMAGERY
SHOWS THE UPPER LOW WHICH PROVIDED SOME SHOWER ACTIVITY YESTERDAY
MOVING MORE STEADILY ACROSS THE OHIO VALLEY. TO THE NORTH...A WAVE
IS MEANDERING EASTWARD ACROSS CENTRAL MINNESOTA WHILE A CLOSED UPPER
LOW SPINS OVER SOUTHERN MANITOBA. THIS TROUGH WILL DETERMINE THUNDER
CHANCES MONDAY NIGHT. ALSO OF NOTE IS A SERIES OF UPPER LOWS OVER
THE NORTHERN PACIFIC NEAR ALASKA. ENERGY FROM THESE SYSTEMS WILL
TRANSLATE INTO WESTERN/CENTRAL CANADA AND HELP FORCE UPPER RIDGING
OVER THE U.S. MIDWEST BRINGING THE AFOREMENTIONED WARM UP. AT THE
SURFACE...WEAK LOW PRESSURE IS OVER THE LOWER OHIO VALLEY IN
CONJUNCTION WITH THE UPPER LOW. ANOTHER WEAK LOW IS STRETCHED ACROSS
WESTERN MINNESOTA WHILE HIGH PRESSURE IS CENTERED OVER CENTRAL
ONTARIO. ANOTHER LOW IS OVER SOUTHERN MANITOBA IN CONJUNCTION WITH
THE BETTER ORGANIZED UPPER LOW IN THAT VICINITY.

TONIGHT...THE MAIN CONCERN TONIGHT WILL BE FOG/STRATUS AS RESIDUAL
LOW LEVEL MOISTURE LINGERS IN THE MIDST OF WEAK LOW LEVEL FLOW AND A
WEAK RIDGE AXIS. THE RIDGE AXIS WILL STRETCH ACROSS NORTHWEST AND
NORTH CENTRAL ILLINOIS BY MONDAY MORNING. WESTERN AREAS APPEAR TO BE
FAVORED FOR FOG DEVELOPMENT WHILE EASTERN AREAS MAY SEE MORE IN THE
WAY OF STRATUS...ESPECIALLY IF SOME EXISTING STRATUS IS UNABLE TO
ERODE INTO THE EVENING...ESPECIALLY NEAR THE LAKE. WILL INCLUDE FOG
MENTION IN THE FORECAST FOR MOST AREAS BUT THERE IS DECENT POTENTIAL
FOR DENSE FOG SO WILL NEED TO MONITOR THIS. WESTERN AREAS LOOK TO
HAVE THE BEST CHANCE FOR THIS AS THEY MAY CLEAR OUT THIS EVENING AND
BE IN CLOSEST PROXIMITY TO THE RIDGE AXIS.

MONDAY AND TUESDAY...THE UPPER WAVE OVER MINNESOTA WILL TRACK EAST
WITH ITS EFFECTS LARGELY STAYING TO THE NORTH OF THE AREA INTO
MONDAY MORNING...EXCEPT FOR SOME INCREASED MID AND HIGH LEVEL CLOUD
COVER. HOWEVER THE MANITOBA LOW WILL BE TRACKING EAST-SOUTHEAST
ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI RIVER VALLEY MONDAY
BEFORE SLOWING OVER THE WESTERN GREAT LAKES MONDAY NIGHT. THIS WILL
PUSH ASCENT INTO THE AREA AS EARLY AS LATE MONDAY AFTERNOON IN THE
NORTHWEST BUT MORE LIKELY MONDAY EVENING INTO MONDAY NIGHT. A MORE
FOCUSED SURFACE TROUGH AXIS IS FORECAST TO CROSS THE AREA SOME TIME
EARLY TUESDAY BRINGING THE MOST FOCUSED CHANCE FOR SHOWERS AND
THUNDERSTORMS ESPECIALLY ACROSS CENTRAL AND NORTHERN AREAS. LATEST
FORECAST GUIDANCE SHOWS QUITE A BIT OF SPREAD IN TERMS OF TIMING OF
THE BEST FOCUS FOR PRECIP. WILL CARRY HIGHEST POPS MONDAY EVENING
AND OVERNIGHT WITH LOWER POPS LATER TUESDAY AS FOCUS IS LOST BUT
UPPER CYCLONIC FLOW CONTINUES AROUND THE STALLED UPPER LOW TO THE
NORTH FOR THE MORNING. SOME MODEST WARMING WILL OCCUR ALOFT MONDAY
BUT PERIODIC BOUTS OF MID CLOUD MAY HELP LIMIT TEMPS SOMEWHAT...NOT
TO MENTION IMPACT OF ANY MORNING STRATUS/FOG. FLOW WILL CONTINUE OFF
THE LAKE KEEPING LAKESHORE AREAS COOLEST. WILL CARRY HIGHS IN THE
LOW TO MID 70S LAKESIDE AND AROUND 80 INLAND MONDAY WITH SOUTH TO
SOUTHWEST WINDS TUESDAY ALLOWING TEMPS TO REACH THE LOWER 80S FOR
MOST PLACES UNLESS PRECIP TIMING SLOWS AND LINGERS THROUGH MORE OF
THE DAY.

WEDNESDAY INTO THE WEEKEND...A LARGER UPPER TROUGH WILL AMPLIFY OVER
WESTERN CANADA INTO WEDNESDAY AS ANOTHER UPPER LOW DROPS SOUTHWARD
DOWN THE CALIFORNIA COAST AND CUTS OFF. THIS WILL LEAD TO
AMPLIFICATION OF AN UPPER RIDGE ACROSS THE HIGH PLAINS TUESDAY WHICH
WILL QUICKLY SHIFT EAST INTO THE CENTRAL U.S. WEDNESDAY. THIS WILL
BRING A PUSH OF WARM ADVECTION ACROSS THE AREA WEDNESDAY WHICH MAY
BE ENOUGH TO KICK OFF SOME SHOWERS AND STORMS. WITH THE COMPLEX
TROUGH PATTERN TO THE WEST THERE WILL BE THE TENDENCY FOR SHORTWAVES
TO TRAVERSE THE RIDGE WITH SOME POTENTIAL FOR THIS TO BEGIN
WEDNESDAY BUT IT APPEARS MORE LIKELY TO BEGIN WEDNESDAY NIGHT. THE
RIDGE WILL PARK ITSELF OVER THE MIDWEST/WESTERN LAKES INTO FRIDAY
KEEPING THE LIKELIHOOD OF SHORTWAVES TRACKING THROUGH THE FLOW RATHER
HIGH. THE TRACK OF THESE WILL DEPEND ON HOW AMPLIFIED THE RIDGE
BECOMES BUT LATEST GUIDANCE CONTINUES TO KEEP THE LOCAL AREA IN A
FAVORED ZONE FOR THESE WAVES. THE AIRMASS WILL BECOME VERY MOIST BY
THURSDAY WITH PRECIPITABLE WATER VALUES PUSHING/TOPPING 2 INCHES.
BETWEEN THE POTENTIAL WAVES AND THE VERY MOIST AIRMASS SEVERAL
ROUNDS OF THUNDERSTORMS MAY AFFECT THE FORECAST AREA FROM LATER
WEDNESDAY THROUGH FRIDAY. IF THE AIRMASS BECOMES AS MOIST AS
EXPECTED THEN ANY STORM WILL HAVE A GOOD CHANCE TO BRING HEAVY
RAINFALL. RAINFALL POTENTIAL WILL NEED TO BE WATCHED CLOSELY OVER
THE NEXT SEVERAL DAYS ESPECIALLY IF MULTIPLE ROUNDS LOOK MORE
LIKELY. THIS RIDGE LOOKS TO AMPLIFY NORTHWARD SATURDAY PUSHING THE
FAVORED STORM TRACK TO THE NORTH. EVOLUTION BEYOND SATURDAY IS MORE
UNCERTAIN AND WILL BE DRIVEN BY THE MOVEMENT OF THE LARGE UPPER
TROUGH OVER NORTHERN U.S. AND CANADIAN ROCKIES. GUIDANCE IS IN
DISAGREEMENT ON HOW QUICKLY THIS OCCURS. OTHERWISE...HIGHS WILL WARM
FROM MIDWEEK INTO THE WEEKEND AS WILL HUMIDITY LEVELS. THE WILD CARD
WILL BE THUNDERSTORMS WITH THEIR TIMING AND LINGERING EFFECTS SUCH
AS CLOUD COVER PLAYING A KEY ROLE IN HOW WARM THINGS GET. MINIMAL
THUNDER IMPACT WOULD RESULT IN HIGHS IN THE MID AN UPPER 80S BY
THURSDAY WITH 90 POSSIBLE...ESPECIALLY IF THE RIDGE AMPLIFIES MORE
THAN CURRENTLY THOUGHT.

MDB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* CIGS AROUND 1,000 FEET LIKELY BECOMING IFR AGAIN THIS EVENING.

* NELY WINDS TO ARND 10KT.

KJB

//DISCUSSION...UPDATED 19Z...
BASED ON VISIBLE SATELLITE TRENDS EARLY THIS AFTERNOON...IT
APPEARS LESS LIKELY THAT KORD...KMDW AND KGYY WILL SEE MUCH OF ANY
ADDITIONAL IMPROVEMENT LATE THIS AFTERNOON AS PREVIOUSLY THOUGHT. THE
NORTHEASTERLY FLOW CONTINUES TO PULL LOWER CLOUDS INTO
NORTHEASTERN ILLINOIS AND THIS WILL LIKELY CONTINUE TO BE THE
TREND TONIGHT. THEREFORE...CIGS LOOK TO LOWER BACK INTO THE IFR
RANGE DURING THE EVENING AND LOSS OF DAYTIME HEATING. AREAS OF FOG
COULD ALSO DEVELOP THIS EVENING...LEADING TO BOTH VERY LOW CIGS
AND VISIBILITIES.

//DISCUSSION...UPDATED 18Z...

IFR CLOUDS CONTINUE TO STREAM IN OFF LAKE MICHIGAN THIS AFTERNOON
UNDER NORTHEASTERLY FLOW. HOWEVER...AS TEMPERATURES SLOWLY
WARM...CLOUD HEIGHTS ARE VERY SLOWLY LIFTING AT THE MAIN TERMINALS.
IT APPEARS OVER THE NEXT FEW HOURS CLOUDS WILL HANG TOUGH ACROSS
KORD AND KMDW...BUT WILL LIKELY INCREASE TO AROUND OR JUST ABOVE 1500
FEET BY MID AFTERNOON. HOWEVER...FARTHER INLAND AWAY FROM LAKE
MICHIGAN...CONDITIONS WILL LIKELY IMPROVE QUICKER...WITH CLOUD COVER
SCATTERING OUT IN SOME AREAS.

LOOKING AHEAD TO TONIGHT...IT APPEARS THAT FOG COULD BECOME AN
ISSUE...ESPECIALLY AFTER MIDNIGHT TONIGHT. WINDS ARE EXPECTED TO
BECOME VERY LIGHT...AND WITH THE ABUNDANCE OF LOW LEVEL MOISTURE
LOW VISIBILITIES IN FOG APPEAR TO BE A DECENT BET...ESPECIALLY AT
KRFD AND KDPA. LOW CLOUDS AND VISIBILITIES ARE ALSO LIKELY AT THE
EASTERN TERMINALS TONIGHT.  CONDITIONS COULD AGAIN BE SLOW TO
IMPROVE MONDAY MORNING...BUT CIGS SHOULD GRADUALLY BECOME VFR BY
AFTERNOON.

KJB

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM WITH CIG TRENDS INTO THIS EVENING.

* MEDIUM TO HIGH WITH WIND TRENDS.

* MEDIUM TO HIGH WITH IFR CONDITIONS TONIGHT INTO MONDAY MORNING.

KJB

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT THROUGH FRIDAY NIGHT...PERIODIC CHANCES FOR
SHRA/TSRA. OCNL MVFR CIGS/VIS POSSIBLE.

SATURDAY...VFR.  WX NIL.

KREIN

&&

.MARINE...
150 PM CDT

A COLD FRONT HAS CLEARED THE SOUTHERN TIP OF THE LAKE...AND NORTH TO
NORTHEAST WINDS HAVE OVERSPREAD LAKE MICHIGAN WITH HIGH
PRESSURE OVER SOUTHERN ONTARIO AND LOW PRESSURE IN FAR SOUTHERN
ILLINOIS. EXPECT WAVES TO BUILD GENERALLY INTO THE 2 TO 4 FT
RANGE OVER THE SOUTHERN HALF OF THE LAKE BEFORE EASING SOME LATE
TONIGHT. BOTH THE CANADIAN HIGH AND THE LOW IN SOUTHERN ILLINOIS
WILL WORK THEIR WAY EASTWARD TONIGHT INTO MONDAY WHICH WILL
SLACKEN THE WINDS AND VEER THEM TO MORE OF AN EASTERLY DIRECTION
TONIGHT THAN SOUTH TO SOUTHEASTERLY ON MONDAY. ANOTHER WEAK LOW
PASSING THROUGH THE CANADIAN PRAIRIES WILL WORK ITS WAY SE TOWARD
THE NORTHERN HALF OF THE LAKE ON TUESDAY AND SLOWLY DRIFT EAST ON
WEDNESDAY. AFTER A PERIOD OF HIGH PRESSURE...A SERIES OF WEAK LOWS
WILL MIGRATE EASTWARD OUT OF THE PLAINS TOWARD THE LAKE FOR THE
LATTER HALF OF THE WEEK. KMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 17, 3:40 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
340 PM CDT SUN AUG 17 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
340 PM CDT SUN AUG 17 2014 /440 PM EDT SUN AUG 17 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

DENSE FOG IS POSSIBLE OVERNIGHT ACROSS PORTIONS OF NORTH CENTRAL
ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS MONDAY NIGHT
THROUGH SATURDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE MONDAY
NIGHT INTO TUESDAY...AND AGAIN WEDNESDAY NIGHT INTO FRIDAY. HEAVY
RAINFALL COULD OCCUR WITH ANY THUNDERSTORMS THAT AFFECT THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-182045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
340 PM CDT SUN AUG 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS MONDAY NIGHT
THROUGH FRIDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE MONDAY
NIGHT INTO TUESDAY...AND AGAIN WEDNESDAY NIGHT INTO SATURDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
340 PM CDT SUN AUG 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS MONDAY THROUGH
SATURDAY.

&&

MDB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

Nearby

Beach Hazards Statements in Indiana, 2014Beach Hazards Statements in Illinois, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.